Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

What causes fatigue while on heart medication?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1038 Questions
Question
I have some heart damage from a heart attack. Is it normal to be fatigue 8 months after. I was on Liptor do to muscle cramps and now I'm on Crestor. I just feel so tired and I sweat a lot. Is this do to the damage, maybe medications? Thank you
Posted Sun, 10 Aug 2014 in Heart Attack
 
 
Answered by Dr. Achuo Ascensius 7 hours later
Brief Answer:
Your heart attack might have led to heart failure

Detailed Answer:
Hello,
I am Dr Achuo
I have read your query with a lot of interest.

You have a relevant history should really be considered look upon. The relevant history is that of a heart attack. Heart attack results from myocardial ischemia which can leave a good portion of the heart wall death and no more functional.
When the portion of the heart wall affected is much, the heart develops an inability to supply a cardiac output that satisfies the whole body. This is termed heart failure. Signs and symptoms include: fatigue, dyspnea ( breathlessness on effort), orthopnea(breathlessness while lying down) etc.

On the other hand, fatigue and sweating could be as a result of the drugs. Liptor and crestor belong to the same family of drugs known as statins which are used to reduce cholesterol in the body. However, side effects are usually rare but possible and usually dose dependent.

What i would recommend you to do is to meet a cardiologist, who will examined you in detail and rule out the possibility of a failing heart or other possibilities before relying on the possibility of side effect of the drugs.

Hope this helps you. If you have further query, i will be glad to respond
Best regards
Dr Achuo
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor